Join Date: Aug 2004
Location: with the dust bunnies
Mentioned: 14 Post(s)
Tagged: 0 Thread(s)
Quoted: 173 Post(s)
1/2 teaspoon may be a lot to start with for a newborn. My 4 yo was only taking 3/4 t recently because more than that cuased die-off symptoms for him. How old, exactly? Also, typically I've seen genitian violet used on the mouth & breast for thrush in nursing babies. Does your baby nurse? Mother & baby need to be treated so you're not giving it back & forth. I'd suggest you speak either w/ an IBCLC or a La Leche League Leader, either of which will have ideas that will preserve nursing.
It sounds like your baby's gut could use some help. Was s/he a cesarean baby? Did s/he have antibiotics? How is your gut health (as in do you have allergies, asthma, eczema, acne, fertility issues, blood sugar issues, Chronhs, IBS, IBD, constipation, diarrhea, anxiety, depression, OCD, diabetes, or anything else that is related to gut health)? Did you have a yeast infection when s/he was born? Any one or combination of these things could lead to your child getting colonized with microbes that set them up for gut trouble. Not trying to scare you, just being blunt about all that impacts our guts & our health overall (& of course, that's not all of it).
It sounds to me like your baby may be having die off from the probiotics and/or if there's dairy in the probiotics (they're commonly grown on dairy or soy) that may be irritating her system. Custom Probiotics is a brand that is supposed to be free of the above, but they won't tell you what they are grown on. There are likely other brands available these days too. If you're going to try more, try a lot less, like a 1/4 of an 1/8 t, put it on your finger for the baby to suck off.
If the diarrhea is happening multi times a day, that could lead to dehydration. I'd suggest stopping the probiotics & see what happens. If diarrhea continues, then look up the signs of dehydration in a newborn to watch for that (or do it now). If it stops, you know it's the probiotic.